Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 227, NWS Jacksonville, FL

August 2, 2000Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 2, 2000, 6:06 PM EDT for Duval County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2000, 6:06 PM EDT (22:06 UTC)
Expired
Aug 2, 2000, 6:30 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:20 PM EDTThunderstorm WindBaldwin, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1706 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 022207
SVRJAX
FLC031-022230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 630 PM EDT

* AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF JACKSONVILLE HEIGHTS...OR ABOUT
  13 MILES NORTHWEST OF LAKESIDE...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSONVILLE HEIGHTS BY 620 PM EDT...
  NORMANDY BY 630 PM EDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

$$

LAT...LON 3021 8204 3019 8183 3038 8170 3047 8183


MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:05 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 2, 3:05 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT WED AUG 2 2000

CURRENTLY...SURFACE ANALYSIS SHOWING BERMUDA HIGH RIDGING WEST INTO
SOUTHEAST GEORGIA. THERE WAS AN INVERTED TROUGH OFF THE CENTRAL
FLORIDA EAST COAST. VISIBLE IMAGERY SHOWING THE EAST COAST SEABREEZE
NEAR THE ST JOHNS AND IS UNEXPECTEDLY NOT ACTIVE AS SOME SLIGHTLY
DRIER AIR HAS ADVECTED IN FROM ATLANTIC (AS SEEN ON WATER VAPOR).
THE WEST COAST SEABREEZE VERY ACTIVE WITH STORMS AND OUTFLOW BOUNDARIES
ERUPTING IN OUR NORTHERN AND WESTERN CWA.

THIS EVE...EXPECT AN ACTIVE REST OF THE AFTERNOON/EVE...MAINLY INLAND
...AS SEABREEZES COLLIDE JUST EAST OF I-75 IN NORTH FLORIDA AND WEST
OF U.S. 301 IN SOUTHEAST GEORGIA. DUE TO LIGHT STEERING WINDS (AGAIN)
WENT WITH 50 PCT POPS FOR THE INLAND AREAS AND MENTIONED LOCALLY HEAVY
RAIN. ALONG THE COAST...DUE TO OUTFLOW BOUNDARIES AND SEABREEZE DIMINISHING
SOME OF CONVECTION OR RESIDUAL SHOWERS MAY MAKE IT BACK TOWARDS THE
COAST AND WENT 30 PCT THERE.

THU...ETA MODEL MOVES AFOREMENTIONED INVERTED TROUGH INTO NE FL
WHICH WILL RESULT IN A SURGE OF MOISTURE AND BETTER CHC OF PCP...
ESP AT THE COAST. WENT 60 TO 70 PCT EVERWHERE.

EXTENDED...THE HIGH PRESSURE RIDGE CONTINUES ITS HOLD IN THE AREA
AND WENT MOSTLY WITH CLIMATOLGY HERE.

MARINE...WENT WITH WINDS SOUTH OR SOUTHEAST 10 TO 15 KNOTS AND SEAS
2 TO 4 FEET. MENTIONED WIDLEY SCATTERED/SCATTERED THUNDERSTORM ACTIVITY
AS RESULT OF TROUGH APPROACHING THE AREA.

AMG 72/90/72/91 5746
SSI 73/88/74/88 3635
JAX 72/90/73/91 3635
GNV 71/91/71/91 5645 08

.JAX..
.FL...NONE.
.GA...NONE.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:57 PM EDTSevere Thunderstorm WarningJAXColumbia48 min
Aug 2, 5:36 PM EDTSevere Thunderstorm WarningJAXClay39 min
Aug 2, 6:29 PM EDTSevere Thunderstorm WarningJAXDuval31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.